Alert archive / Oklahoma / Tornado Warnings in 1993
Tornado Warning 31, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Sep 19, 1993, 6:54 PM CDT for Okmulgee County, Oklahoma. It was in force for 36 min.
The area
The counties it named.
The facts
- Issued
- Sep 19, 1993, 6:54 PM CDT (23:54 UTC)
- Expired
- Sep 19, 1993, 7:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Okmulgee County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 192355 TORTUL OKC111-200045- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 654 PM CDT SUN SEP 19 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 745 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...OKMULGEE COUNTY AT 650PM...DOPPLER WEATHER SERVICE RADAR SHOWED A POSSIBLE TORNADO ABOUT 5 MILES SOUTHEAST OF BEGGS. THE STORM WAS MOVING EAST AT 25 MPH. THE STORM WILL PASS BETWEEN THE CITY OF OKMULGEE AND NATURA OVER HIGHWAY 75 BY 715PM. THIS WARNING REPLACES THE ERLIER SEVERE THUNDERSTORM WARNING FOR OKMULGEE COUNTY. WATCH FOR SIGNS OF DEVELOPING STORMS. LARGE HAILSTONES AND UNUSUALLY LOW SWIRLING CLOUDS ARE MANY TIMES SEEN NEAR DEVELOPING TORNADOES. STRONG DAMAGING WINDS AND TORNADOES OFTEN PRODUCE A LOUD ROARING SOUND THAT CAN BE HEARD IN THE VICINITY OF STORMS. FREQUENT AND DANGEROUS LIGHTNING OCCURS WITH MOST SEVERE THUNDERSTORMS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Sep 19, 3:34 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Sep 19, 3:34 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 330 PM CDT SUN SEP 19 1993 SELS JUST ISSUED A TOR WATCH FOR A GOOD CHUNK OF FCST AREA...SO LOOKS LIKE IT CUD BE AN ACTIVE EVE. DECIDED TO KEEP POPS IN 30-40 RANGE FOR MOST OF FA SINCE NOT TOO CONFIDENT THAT AREAL EXTENT WL BE THAT GREAT. AM A LITTLE CONCERNED THAT ALL MDLS STILL HAVE BNDRY IN ERN OK AT 12Z MON. YET BOTH ETAX AND NGM INDICATE LITTLE IF ANY PRECIP DRNG THE DAY. IN ADDITION MOS POPS ARE PRETTY LO. DECIDED TO HOLD ON TO A SLGT CHC OF MRNG RW/TRW JUST IN ZNS 34 AND 40. OTRW WL JUST WORD FCST TO INDICATE IPVG CONDITIONS AS WE MAY HAVE SOME MRNG CLDS BEFORE BNDRY MOVES OUT OF THE AREA. THINK THAT MOST AREAS WL SEE AN APPRECIABLE AMNT OF SUN AND WITH BASICALLY A VOID IN THE WAKE OF THE BNDRY WL KEEP TEMPS IN 80S WITH LGT WND. UPPER RIDGE STARTS BUILDING BACK INTO THE AREA ON MON. A WK S/W IS FCST TO RIDE OVR RDG THRU KS AND NE ON TUE. ETAX LOOKS TO HAVE THIS FEATURE A LITTLE STRONGER THAN THE NGM AND AVN. BUT EVEN IF IT VERIFIES...DON'T THINK IT WL HAVE AN EFFECT ON ERN OK. SO SKIES SHLD BE MSTLY CLR WITH HI TEMPS ON TUE SLGTLY WARMER THAN ON MON. TUL 64/86 62/88 3-00 MLC 66/87 63/90 3100 BVO 62/85 60/87 4-00 IDB 63/88 61/89 220- 07 .OK...NONE.
In the hours before
Special weather statement, Sep 19, 3:09 PM CDT, 3 hours 45 minutes before
OKZ026-192115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 309 PM CDT SUN SEP 19 1993 ...SEVERE THUNDERSTORM POSSIBLY MOVING INTO OSAGE COUNTY... AT 305 PM...A SEVERE THUNDERSTORM WAS LOCATED NEAR PONCA CITY MOVING NORTHEAST. THE STORM IS LIKELY TO REMAIN JUST WEST OF OSAGE COUNTY BEFORE 330 PM...BUT A SLIGHT TURN TO THE EAST WOULD PLACE THE STORM IN THE EXTREME NORTHWEST PART OF OSAGE COUNTY. PEOPLE IN EXTREME NORTHWEST OSAGE COUNTY SHOULD BE ALERT FOR THAT POSSIBILITY AND BE READY FOR QUICK ACTION IF SEVERE WEATHER APPROACHES.
Special weather statement, Sep 19, 3:09 PM CDT, 3 hours 45 minutes before
OKZ026-192115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 309 PM CDT SUN SEP 19 1993 ...SEVERE THUNDERSTORM POSSIBLY MOVING INTO OSAGE COUNTY... AT 305 PM...A SEVERE THUNDERSTORM WAS LOCATED NEAR PONCA CITY MOVING NORTHEAST. THE STORM IS LIKELY TO REMAIN JUST WEST OF OSAGE COUNTY BEFORE 330 PM...BUT A SLIGHT TURN TO THE EAST WOULD PLACE THE STORM IN THE EXTREME NORTHWEST PART OF OSAGE COUNTY. PEOPLE IN EXTREME NORTHWEST OSAGE COUNTY SHOULD BE ALERT FOR THAT POSSIBILITY AND BE READY FOR QUICK ACTION IF SEVERE WEATHER APPROACHES.
Local storm report, Sep 19, 4:24 PM CDT, 2 hours 30 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
423 PM CDT SUN SEP 19 1993
TIME (CDT) COUNTY EVENT
355 PM OSAGE QUARTER SIZE HAIL JUST WEST OF
J WEBB CITYLocal storm report, Sep 19, 4:40 PM CDT, 2 hours 14 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT SUN SEP 19 1993
TIME (CDT) COUNTY EVENT
422 PM OSAGE QUARTER SIZE HAIL ON HIGHWAY 18
NORTH OF SHIDLERLocal storm report, Sep 19, 4:41 PM CDT, 2 hours 13 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT SUN SEP 19 1993
TIME (CDT) COUNTY EVENT
422 PM OSAGE QUARTER SIZE HAIL ON HIGHWAY 18
~ NORTH OF SHIDLERThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 3:17 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 43 min |
| Sep 19, 4:00 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 60 min |
| Sep 19, 4:40 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 50 min |
| Sep 19, 4:56 PM CDT | Tornado Warning | TSA | Osage, Washington | 49 min |
| Sep 19, 5:01 PM CDT | Tornado Warning | TSA | Creek | 44 min |
| Sep 19, 5:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 54 min |
| Sep 19, 5:35 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 40 min |
| Sep 19, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 45 min |
| Sep 19, 5:48 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 42 min |
| Sep 19, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 46 min |
| Sep 19, 6:30 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 45 min |
Nearby
Tornado Warnings in Oklahoma, 1993Every tornado warning in 1993Tornadoes in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.